Alert archive / Washington / High Wind Warnings in 2014
High Wind Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Oct 25, 2014, 12:09 PM PDT. It took effect at Oct 25, 2014, 5:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2014, 12:09 PM PDT (19:09 UTC)
- In effect from
- Oct 25, 2014, 5:00 PM PDT
- Expired
- Oct 26, 2014, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
295 WWUS76 KSEW 251909 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1209 PM PDT SAT OCT 25 2014 WAZ512-516-517-260100- /O.UPG.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ /O.NEW.KSEW.HW.W.0006.141026T0000Z-141026T0600Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 1209 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...WESTPORT...ABERDEEN...HOQUIAM... FORKS...MONTESANO. * TIMING...STRONGEST WESTERLY WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH THIS AFTERNOON...SWITCHING TO WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS 60 MPH LATE THIS AFTERNOON AND CONTINUING INTO THE EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-509-511-556-558-559-260100- /O.UPG.KSEW.WI.Y.0018.141026T0100Z-141026T1300Z/ /O.NEW.KSEW.HW.W.0006.141026T0300Z-141026T0900Z/ SOUTHWEST INTERIOR-TACOMA AREA-HOOD CANAL AREA- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 1209 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...STRONG SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ507-260100- /O.NEW.KSEW.HW.W.0006.141026T0300Z-141026T0900Z/ EVERETT AND VICINITY- 1209 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...EVERETT...EDMONDS...LYNNWOOD. * TIMING...STRONG SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-260100- /O.EXB.KSEW.WI.Y.0018.141026T0300Z-141026T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- INCLUDING THE CITY OF...FRIDAY HARBOR 1209 PM PDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...BELLINGHAM...MOUNT VERNON...FRIDAY HARBOR. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE LATE TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-555-260100- /O.EXT.KSEW.WI.Y.0018.141026T0300Z-141026T1200Z/ ADMIRALTY INLET AREA-EAST PUGET SOUND LOWLANDS- 1209 PM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...NORTH BEND...OAK HARBOR. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...WEST TO SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE LATE TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
2 follow-up statements
811 WWUS76 KSEW 260050 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 550 PM PDT SAT OCT 25 2014 WAZ512-516-517-260500- /O.CON.KSEW.HW.W.0006.000000T0000Z-141026T0600Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 550 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...WESTPORT...ABERDEEN...HOQUIAM... FORKS...MONTESANO. * TIMING...STRONGEST WESTERLY WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH THIS AFTERNOON...SWITCHING TO WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS 60 MPH LATE THIS AFTERNOON AND CONTINUING INTO THE EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-507-509-511-556-558-559-260500- /O.CON.KSEW.HW.W.0006.141026T0300Z-141026T0900Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 550 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...STRONG SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-510-555-260500- /O.CON.KSEW.WI.Y.0018.141026T0300Z-141026T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EAST PUGET SOUND LOWLANDS- INCLUDING THE CITY OF...FRIDAY HARBOR 550 PM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...NORTH BEND...OAK HARBOR. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...WEST TO SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE LATE TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
057 WWUS76 KSEW 260437 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 937 PM PDT SAT OCT 25 2014 WAZ512-516-517-260545- /O.CAN.KSEW.HW.W.0006.000000T0000Z-141026T0600Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 937 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE ENDED. BREEZY CONDITIONS WILL CONTINUE FOR THE REMAINDER OF TONIGHT AS WINDS SLOWLY SUBSIDE. $$ WAZ504-507-509-511-556-558-559-260900- /O.CON.KSEW.HW.W.0006.000000T0000Z-141026T0900Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 937 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...THE STRONGEST WINDS WILL OCCUR FOR THE NEXT COUPLE OF HOURS...THEN WINDS WILL BEGIN TO EASE. * WIND...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-510-555-261200- /O.CON.KSEW.WI.Y.0018.000000T0000Z-141026T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EAST PUGET SOUND LOWLANDS- 937 PM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...NORTH BEND...OAK HARBOR. * TIMING...THE STRONGEST WINDS WILL OCCUR FOR THE NEXT FEW HOURS...THEN SLOWLY SUBSIDE AFTER MIDNIGHT. * WIND...WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Oct 25, 6:08 AM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Oct 25, 6:08 AM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PDT FRI OCT 24 2014...CORRECTED TYPOS
.SYNOPSIS...A WARM FRONT OFFSHORE WILL PRODUCE LOCALLY STRONG
EAST WIND ALONG THE CASCADE FOOTHILL EARLY THIS MORNING. ANOTHER
STRONGER LOW PRESSURE SYSTEM WILL BRING LOCALLY WINDY CONDITIONS TO
PORTIONS OF WESTERN WASHINGTON LATER TODAY AND TONIGHT. IT WILL ALSO
BE WET WITH LOCALLY HEAVY RAIN POSSIBLE. SUNDAY AND MONDAY WILL BE
SHOWERY. MORE RAIN IS EXPECTED TUESDAY WITH ANOTHER ADVANCING
FRONTAL SYSTEM. WET AND BREEZY WEATHER IS LIKELY AT TIMES THROUGH
THE END OF THE WEEK.
&&
.SHORT TERM...A WARM FRONT LIFTED NWD OVERNIGHT AND RADAR SHOWS MOST
THE RAINFALL HAS SHIFTED OVER EXTREME NRN AREAS EARLY THIS MORNING.
THE CROSS CASCADE GRADIENT CONTINUES TO CLIMB WITH SEA-EAT NEAR NEAR
-7.5 MB AT 3 AM. THE WRFGFS-4KM SHOWS GUSTY EAST WINDS ALONG THE
FOOTHILL CONTINUING INTO THE MORNING HOURS BEFORE EASING. MESO WEST
OBS ARE SHOWING GUSTS TO NEAR 35-40 MPH AT SITES AROUND ENUMCLAW.
WITH THE CLIMBING GRADIENT THE WIND GUSTS SHOULD REACH 45 MPH AT
TIMES SO THE ADVISORY REMAINS IN EFFECT THROUGH 9 AM PDT. THE
BELLEVUE ZONE WAS REMOVED AS STRONGER WINDS SHOW NO SIGNS OF
EXTENDING THAT FAR.
THE MAIN FEATURE OF INTEREST IS THE LOW PRESSURE SYSTEM SPINNING OFF
THE NRN CA COAST. MODELS APPEAR TO HAVE A MUCH BETTER HANDLE ON THE
COMPLEX STRUCTURE OF THIS LOW AS IT ORGANIZES AND MOVES NE TOWARD
OUR AREA. ITS CENTRAL PRESSURE IS ALREADY DOWN TO NEAR 985 MB AND A
BIT MORE DEEPENING IS POSSIBLE OVER THE NEXT FEW HOURS GIVEN THE
NUMEROUS LIGHTNING STRIKES WHICH OFTEN INDICATE A DEEPENING SYSTEM.
THESE STRIKES ARE ALSO OCCURRING TO THE N/NE OF THE LOW WHICH SHOULD
GENERALLY TELL THE DIRECTION THE LOW WILL TRACK...IN THIS CASE TO
THE NE.
LATEST 00Z/06Z MODELS ARE NOW IN MUCH BETTER AGREEMENT SO THERE IS
SLIGHTLY MORE CONFIDENCE THAT THE LOW WILL CONSOLIDATE RAPIDLY TODAY
AND TRACK INLAND NEAR HOQUIAM. EVEN THE 00Z NAM12 WHICH WAS STILL
BRINGING THE LOW TOO FAR S FOR WIND HAS SHIFTED N WITH THE LOW TRACK
ON THE 06Z RUN...BRINGING IT NE THROUGH PUGET SOUND THIS EVENING.
VIRTUALLY ALL THE OTHER MODELS SHOW THIS CONSOLIDATION AND GENERAL
TRACK WITH ONLY SLIGHT VARIATIONS. THE ECMWF IS THE MOST ALARMING
WITH ITS MORE N-NELY TRACK JUST W OF PUGET SOUND RESULTING IN LOTS
OF SLY GRADIENT...+14 MB PDX-BLI...ALL THE WAY UP TO THE N INTERIOR.
THIS SOLUTION WOULD PROBABLY GIVE HIGH END ADVISORY FOR MUCH OR ALL
OF THE INTERIOR. MOST OTHER SOLUTIONS SHOW A MUCH SHORTER PERIOD OF
SWLY WINDS WITH THE INITIAL SHARP PRESSURE RISES BEHIND THE LOW LATE
THIS AFTERNOON AND EVENING. THE NAM12 AND WRFGFS-4KM BOTH INDICATE 3
HOUR PRESSURE RISES OF +8 TO +9 MB FROM THE COAST TO THE SW
INTERIOR/PUGET SOUND REGION BEHIND THE LOW. THOSE MODELS THEN SURGE
THE WESTERLIES DOWN THE STRAIT AND PRODUCE STRONG WINDS INTO WHIDBEY
ISLAND AND MAYBE THE HEADLANDS OF THE ERN STRAIT. THIS SCENARIO
WOULD CUT OFF STRONGER WINDS TO THE S...SO PUGET SOUND SWD WOULD
HAVE WINDS EASING BY MIDNIGHT. NOT ALL MODELS AGREE ON THESE DETAILS
BUT THIS IS THE BEST GUESS SCENARIO AT THIS TIME. WILL ISSUE A WIND
ADVISORY FOR THE COAST...SW INTERIOR...PUGET SOUND/HOOD CANAL...AND
THE ERN STRAIT/WHIDBEY ISLAND ZONES. MOST MODELS CUT OFF STRONGER
WINDS BEFORE REACHING EVERETT SO THAT ZONE WILL BE LEFT OUT OF THE
ADVISORY.
STRONG POST-LOW ONSHORE FLOW WILL PREVAIL ON SUNDAY WITH RAIN
CHANGING TO SHOWERS. IT WILL BE NOTICEABLY COOLER WITH HIGHS ONLY IN
THE MID 50S...THOUGH IT WILL FEEL COLDER GIVEN THE BREEZE.
.LONG TERM...THE NEXT SYSTEM WILL APPROACH THE PAC NW ON TUESDAY
WITH THE ADVANCING WARM FRONT BRINGING RAIN BACK INTO WRN WA. POPS
WERE BOOSTED AS MODELS MOSTLY AGREE ON THIS AND RAIN SHADOWING WILL
NOT BE AN ISSUE. A 985-990 MB SURFACE LOW WILL START TO FILL AS IT
TRACKS E-NE ACROSS NRN VANCOUVER ISLAND BY TUESDAY NIGHT. THIS
SYSTEM WILL PRODUCE STRONG SE PRESSURE GRADIENTS SO WIND ADVISORY
LEVEL WINDS ARE PROBABLE FROM AROUND WHIDBEY ISLAND NWD AND ALONG
THE COAST. GRADIENTS NEVER TURN SWLY THROUGH PUGET SOUND SO MUCH
LESS WIND EXPECTED HERE. THIS WILL BE A WET SYSTEM WITH 24 HOUR RAIN
AMOUNTS OF 2-4 INCHES LIKELY IN THE OLYMPICS AND
CASCADES...ESPECIALLY N.
THERE WILL BE A LULL IN SHOWERS BETWEEN SYSTEMS ON WEDNESDAY.
HOWEVER...IT WILL NOT BE COMPLETELY DRY. THE 00Z GFS/ECMWF ARE IN
BETTER AGREEMENT ON BRINGING ANOTHER SYSTEM INTO THE AREA ON
THURSDAY. BUT MODELS ARE IMPLYING THIS SYSTEM WILL SPLIT...SO IT MAY
NOT BE WELL ORGANIZED. THERE WILL BE A CHANCE OF RAIN AT TIMES THE
REST OF THE WEEK.
&&
.HYDROLOGY...THE SKOKOMISH RIVER WILL RISE AGAIN IN RESPONSE TO
HEAVY RAIN TODAY AND TONIGHT. SINCE IT IS STILL RUNNING HIGH FROM
THE PREVIOUS RAINFALL...IT IS POSSIBLE THE RIVER WILL GET CLOSE TO
FLOOD STAGE LATE TODAY OR TONIGHT. FOR NOW THE FORECAST TAKES THE
STAGE AT POTLATCH TO BETWEEN 15.5 AND 16 FEET. FLOOD STAGE IS 16.5
FEET.
A BREAK IN RAIN WILL HELP WATER RECEDE ON THE SKOKOMISH RIVER
MONDAY. HOWEVER...ANOTHER FRONT WILL BRING UP TO 2-4 INCHES OF RAIN
TO THE SKOKOMISH BASIN. WILL NEED TO KEEP A WATCH ON THIS BUT
CURRENT PROJECTIONS KEEP THE SKOKOMISH RIVER BELOW FLOOD STAGE.
OTHERWISE...FLOODING ON OTHER RIVERS IS UNLIKELY OVER THE NEXT 7
DAYS.
&&
.AVIATION...A COLD FRONT JUST OFFSHORE WILL MOVE INLAND THIS
MORNING...FOLLOWED BY AN UPPER LEVEL AND SURFACE LOW THIS AFTERNOON
AND THIS EVENING. THE AIR MASS WILL MOISTEN WITH VFR CIGS THIS
MORNING LOWERING TO PREDOMINANT MVFR CIGS WITH SPOTTY IFR CIGS LATE
THIS AFTERNOON AND EVENING.
A SURFACE LOW WILL MOVE ACROSS ASTORIA AROUND 21Z AND ACROSS W WA
00Z-06Z. STRONG W-SW FLOW BEHIND THE LOW WILL PRODUCE GUSTY SURFACE
WINDS IN SPOTS...SW20-35G45KT. THE AIR MASS WILL BECOME MORE
UNSTABLE AS THE UPPER LEVEL LOW APPROACHES...WITH ISOLATED
THUNDERSTORMS POSSIBLE ALONG THE COAST AND OVER THE SW PART.
KSEA...THE TERMINAL IS IN A LULL AT 11Z BETWEEN A WARM FRONT AND THE
COLD FRONT JUST OFFSHORE. RAIN WILL RETURN 15Z-19Z AS THE COLD FRONT
CROSSES THE AREA. PRECIP WILL CONTINUE AFTER THAT AS THE UPPER LEVEL
AND SURFACE LOW FOLLOW. THE AIR MASS WILL BECOME MORE UNSTABLE AS
THE UPPER LEVEL LOW NEARS THE AREA WITH ISOLATED THUNDERSTORMS
POSSIBLE. CIGS SHOULD GRADUALLY LOWER THROUGH BKN030-050 THROUGH
AROUND 22Z THEN REACH THE MVFR RANGE AFTER THAT. WINDS ALOFT
FL050-FL100 WILL BE S 30-55KT FROM 15Z-00Z. N SURFACE WINDS WILL
SHIFT TO SOUTHERLY 5-10KT AFTER 15Z AS THE COLD FRONT APPROACHES.
SURFACE WINDS SW15-30G35KT WILL DEVELOP AFTER 00Z. KAM
&&
.MARINE...A 995 MB SURFACE LOW ASSOCIATED WITH AN APPROACHING COLD
FRONT WILL MOVE NE ACROSS THE COASTAL WATERS THIS MORNING. A 990 MB
LOW WILL MOVE NE ACROSS ASTORIA THIS AFTERNOON AND OVER PUGET SOUND
LATE THIS AFTERNOON. THIS IS A BIT OF A COMPLEX PATTERN AND MODELS
ARE NOT QUITE IN LOCK STEP WITH RESPECT TO TIMING...TRACK...AND WIND
STRENGTH IN VARIOUS LOCATIONS. CONFIDENCE IS ONLY MODERATE. THE
FIRST LOW SHOULD RAISE SOUTHERLY GALES ALONG THE COAST WITH SCA
WINDS OVER PARTS OF THE INLAND WATERS. THE SECOND STRONGER LOW
SHOULD GENERATE W-NW GALES OVER THE COASTAL WATERS AND SHOULD RAISE
FULL GALES IN THE STRAIT THIS EVENING. PRESSURE RISES BEHIND THE LOW
SHOULD RAISE WINDS IN PUGET SOUND BUT GALES ARE A LITTLE MORE
TENUOUS HERE. MODELS HAVE THE WEAKEST SCA LEVEL WINDS OVER ADMIRALTY
INLET AND THE N INLAND WATERS...BUT GALES ARE NOT OUT OF THE
QUESTION EITHER.
AFTER THE SECOND LOW EXITS TO THE NE TONIGHT...A SURFACE RIDGE WILL
GRADUALLY BUILD INLAND OVER THE REGION LATE TONIGHT AND SUNDAY.
ANOTHER VIGOROUS FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON
MONDAY...THEN MOVE INLAND MONDAY EVENING. GALES ARE POSSIBLE FOR THE
COAST AND N INTERIOR. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY FOR THE EAST PUGET SOUND LOWLANDS THROUGH 9 AM
PDT THIS MORNING.
WIND ADVISORY FOR THE COAST...SOUTHWEST
INTERIOR...EAST PUGET SOUND LOWLANDS...AND PUGET SOUND/HOOD
CANAL FROM LATE THIS AFTERNOON THROUGH TONIGHT.
PZ...GALE WARNING COAST...STRAIT AND PUGET SOUND.
SMALL CRAFT ADVISORY ADMIRALTY INLET AND NORTHERN INLAND
WATERS.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:59 AM PDT | Gale Warning | SEW | 26 hr | |
| Oct 25, 4:29 AM PDT | Wind Advisory | SEW | San Juan | 24 hr |
| Oct 25, 3:05 PM PDT | Small Craft Advisory for Rough Bar | SEW | 32 hr |
Nearby
High Wind Warnings in Washington, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.